MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SHERLOCK 3CG BARD MYPICC KIT 5F (DUAL-LUMEN) TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SHERLOCK 3CG BARD MYPICC KIT 5F (DUAL-LUMEN) TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 20ebe395 showed three similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported picc rn had a difficult time inserting the picc on this patient, wire was not threading well and had to use two wires.Picc was successfully placed and was being infused.After approximately 24hrs of being placed, it was noticed that the picc was leaking on the extension leg (the red/ non power rated side).There was a hole in the picc.The picc was then removed from patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 5fr d/l powerpicc catheter.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument such as a scalpel.The returned product sample was evaluated and a split was observed in the red-luered extension tubing.Microscopic examination of the catheter split confirmed it was typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.Sharply formed fracture edges.Planar shape to the fracture surface.Blood residue was seen on the sample which showed that the product had undergone at least some use.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The product ifu states ¿avoid accidental device contact with sharp instruments¿ and ¿do not use scissors to remove dressing to minimize the risk of cutting the catheter.¿ h3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC SHERLOCK 3CG BARD MYPICC KIT 5F (DUAL-LUMEN) TPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11866922
Report Number3006260740-2021-01954
Device Sequence Number3589829
Product Code LJS
UDI-Device Identifier00801741042973
UDI-Public(01)00801741042973
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000171
Device Lot Number20EBE395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;